MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 145-5092-150
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a treatment for subarachnoid hemorrhage using the echelon 14 45° pre-shaped tip catheter, the catheter only allowed one coil to be implanted due to excessive resistance, preventing the continuation of the procedure.The catheter was noted to be crushed, kinked, or otherwise damaged, and did not allow any additional coils to be implanted.There was difficulty in removing the catheter from the vessel, and it appeared malformed after two implants.The procedure was suspended following the catheter malfunction.The access vessel was the right femoral artery with a diameter of 4.0 millimeters and moderate vessel tortuosity.No vasospasm or surgical or medicinal intervention was required.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product analysis #: (b)4).:equipment used: vis m-81805 203 cm ruler m -83361 silverspeed hydrophilic guidewire (ref 103-0602-200 lot 9582100) document used: dwgs145-5092-150 rev.As found condition (condition of returned device): the echelon-14 was returned for analysis within a shipping box, within a sealed biohazard paper pouch, within a sealed plastic biohazard pouch, within an opened echelon-14 inner pouch and within a small resealable pouch.Damage location details: no damages were found with the echelon-14 hub (figure b).No damages were found to the catheter body, or the marker band/distal tip (figure c).In addition, the distal tip was noted to be shaped.No other anomalies were observed testing/analysis (including sem reports): the echelon-14 catheter total length was measured to be 152.0 cm, and the usable length was measured to be 144.3 cm, which is within specification (specification: total (ref) = 152 cm, usable = 144.0 cm ± 1.5 cm).The echelon-14 catheter was flushed with water, which exited the distal tip.Next, an in-house silverspeed-14 hydrophilic was prepared and advanced through the catheter hub and exited the distal tip without any issues (figure d).Conclusion: based on the device analysis and the reported information, the customer¿s report of "catheter resistance", "catheter kink/damage", and "catheter entrapment/difficult removal" were unable to be confirmed.Entrapment is unable to be reproduced; therefore, the cause could not be assessed.No damage was found to the catheter¿s hub, body, or distal tip.No resistance was encountered while inserting the in-house silverspeed guidewire through the echelon-14 catheter body during testing.This test was repeated multiple times.No resistance was able to be reproduced.A possible cause for resistance could be a damaged guidewire/implant coil.The report states that the catheter was able to implant 1 coil prior to meeting resistance; therefore, the 2nd implant coil may have been damaged before advancing into the microcatheter.This cannot be verified as no implant coil was returned for further assessment.Another possible cause of resistance may have been caused by the patient vessel tortuosity, which was unable to confirm, as no malfunction was able to be reproduced.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that the coils were not medtronic products, but swift pac coil 15cm.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22009819
Report Number2029214-2025-01171
Device Sequence Number5356145
Product Code KRA
UDI-Device Identifier00847536006270
UDI-Public(01)00847536006270(17)260528(10)B737867
Combination Product (Y/N)N
Initial Reporter StatePR
Initial Reporter CountryUS
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2026
Device Model Number145-5092-150
Device Catalogue Number145-5092-150
Device Lot NumberB737867
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2025
Supplement Date Received by Manufacturer06/26/2025
12/08/2025
Initial Report FDA Received Date05/13/2025
Supplement Report FDA Received Date07/21/2025
12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexFemale